Cannabinoid Hyperemesis Syndrome in Pediatrics: An Emerging Problem
Pediatrics in Review
First page number:
Last page number:
Cannabis use has been evolving in both recreational drug use and medicinal uses, in part due to the recent introduction of various strains and components. With increasing use, we have seen emergence of a hyperemesis syndrome called cannabinoid hyperemesis syndrome characterized as intractable vomiting, nausea, and abdominal pain in the context of prolonged cannabinoid use. Although the antiemetic properties of cannabis have been known for years, the paradoxical effect of hyperemesis has yet to be elucidated. Herein we discuss the current research, epidemiology, and diagnosis and treatment of cannabinoid hyperemesis syndrome. Without timely diagnosis and treatment, patients may experience significant physical and emotional distress, as well as place unnecessary financial burden on the medical system.
Cannabinoids; Cannabis; Pediatrics
Pediatrics | Pharmacology | Toxicology
Cannabinoid Hyperemesis Syndrome in Pediatrics: An Emerging Problem.
Pediatrics in Review, 42(9),